Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 204, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 1999, 5:34 PM CDT for Chisago County, Minnesota; Polk County, Wisconsin. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1999, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 30, 1999, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Chisago County, MN, Polk County, WI
The radar
The Minneapolis radar (KMPX), 99 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:45 PM CDT | Thunderstorm Wind 52 | Luck, WI | Few trees down. Estimated windspeed. |
| Jul 30, 6:15 PM CDT | Thunderstorm Wind 50 | Shafer, MN | Power poles snapped. Estimated windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4710 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMSP 302238 SVRMSP MNC025-WIC095-302330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 PM CDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHISAGO COUNTY IN EAST CENTRAL MINNESOTA POLK COUNTY IN NORTHWESTERN WISCONSIN * UNTIL 630 PM CDT * AT 530 PM CDT...DOPPLER RADAR INDICATED A SEVERE STORM WITH DAMAGING WINDS FROM CUSHING WISCONSIN TO CHISAGO CITY MINNESOTA... OR FROM 30 TO 50 MILES NORTHEAST OF ST PAUL. THE STORMS WERE MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED TAYLORS FALLS OSCEOLA DRESSER ST CROIX FALLS BALSAM LAKE BRIEF FUNNEL CLOUDS MAY ALSO OCCUR...ESPECIALLY FROM CHISAGO CITY TO ST CROIX FALLS. THIS IS A DANGEROUS STORM...WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:59 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT FRI JUL 30 1999
THUNDERSTORMS FORMING ALONG FRONT IN NW. SLOW MOVING LINE HAVE
ISSUED FLASH FLOOD WATCH FOR CENTRAL AND W CENTRAL. TIMING OF
STORMS SHOULD CLEAR NW THIS EVENING. WILL ALSO CONTINUE HEAT
ADVISORY THROUGH EVENING. CLEARING AND DRIER FOR REST OF
FORECAST.
.MSP...HEAT ADVISORY UNTIL 7 PM SOUTH CENTRAL MN AND WEST CENTRAL
WISCONSIN AND TWIN CITIES METRO...
FLASH FLOOD WATCH CENTRAL AND WEST CENTRAL...NW OF
CAMBRIDGE...BUFFALO...REDWOOD FALLS LINE.
SCOTTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:10 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns | 50 min |
| Jul 30, 2:16 PM CDT | Severe Thunderstorm Warning | MPX | Swift | 44 min |
| Jul 30, 2:17 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 43 min |
| Jul 30, 2:22 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs | 38 min |
| Jul 30, 2:23 PM CDT | Tornado Warning | MPX | Stearns | 37 min |
| Jul 30, 2:38 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 52 min |
| Jul 30, 2:55 PM CDT | Tornado Warning | MPX | Benton, Stearns | 35 min |
| Jul 30, 3:00 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 45 min |
| Jul 30, 3:04 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 41 min |
| Jul 30, 3:14 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 31 min |
| Jul 30, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 58 min |
| Jul 30, 3:30 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 45 min |
| Jul 30, 3:36 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Stearns | 39 min |
| Jul 30, 3:45 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 30 min |
| Jul 30, 3:45 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 30 min |
| Jul 30, 3:54 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 66 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville | 47 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 47 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Benton | 47 min |
| Jul 30, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 47 min |
| Jul 30, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 62 min |
| Jul 30, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Isanti | 62 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 61 min |
| Jul 30, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 61 min |
| Jul 30, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 53 min |
| Jul 30, 5:59 PM CDT | Severe Thunderstorm Warning | MPX | Sibley | 31 min |
| Jul 30, 6:05 PM CDT | Tornado Warning | MPX | Scott | 25 min |
| Jul 30, 6:11 PM CDT | Tornado Warning | MPX | Carver | 34 min |
| Jul 30, 6:25 PM CDT | Tornado Warning | MPX | Scott | 35 min |
| Jul 30, 6:41 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 49 min |
| Jul 30, 6:47 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 43 min |
| Jul 30, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 47 min |
| Jul 30, 5:52 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 38 min |
| Jul 30, 6:35 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 55 min |
| Jul 30, 6:58 PM CDT | Severe Thunderstorm Warning | MPX | Saint Croix | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.